iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologychlamydiaI was sexually inactive while on Chlamydia treatment and now bleeding after sex. Why?

Had sex after Chlamydia treatment and I am bleeding. Why?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Divya Banu M

Published At November 24, 2019
Reviewed AtAugust 24, 2023

Patient's Query

Hello doctor,

I tested positive for Chlamydia 10 months back. The only symptom I had was bleeding in between my period that month, so I decided to go get checked out. I was prescribed two Azithromycin pills to take that day, and was told that everything would clear up in two weeks. After taking the pills I was fine, no spotting or anything, followed all of the instructions (no sex, drinking, etc.). Then, last week I had protected intercourse for the first time since all of this happened, woke up the next morning and I had started to bleed again. I immediately went back to the doctor and he said that chlamydia can survive in your stomach and sometimes Azithromycin does not get it. So he prescribed me Doxycycline twice a day for two weeks. I am on my fifth day of taking it, and I still have not stopped bleeding and can feel a little bit of abdominal pressure. Is this normal, or should the bleeding have stopped by now? I am just very worried and really want all of this to be over with.

Hi,

Welcome to icliniq.com.

Your bleeding is unlikely be solely due to Chlamydia infection. There is a possibility of cervical erosion or polyp which needs to be diagnosed by speculum examination and if needed, by ultrasound. If the pathology is found, needs to be treated differently. Regarding treatment of Chlamydia infection, your sexual partner also needs to be tested and get treated to prevent reinfection. Regarding your abdominal pain, it is likely to be due to gastritis induced by Doxycycline. You can take antacids for its relief.

Same symptoms don't mean you have the same problem. Consult a doctor now!

default Img
Dr. Dattaprasad Balasaheb Inamdar

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

chlamydiadoxycycline

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy